Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 36, NWS Pocatello, ID

October 31, 2014

NWS Pocatello, ID issued this wind advisory at Oct 31, 2014, 2:42 PM MDT. It took effect at Nov 1, 2014, 10:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 2:42 PM MDT (20:42 UTC)
In effect from
Nov 1, 2014, 10:00 AM MDT
Expired
Nov 1, 2014, 7:12 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS75 KPIH 312042
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
242 PM MDT FRI OCT 31 2014


IDZ017-021>025-010445-
/O.NEW.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...
SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS
242 PM MDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH

* LOCATIONS INCLUDE... BURLEY...RAFT RIVER VALLEY...POCATELLO...SODA
  SPRINGS...MALAD AND MONTPELIER.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT TIMES.
  IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS LIKELY ON
  INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE AND THE UTAH
  STATE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
332 
WWUS75 KPIH 010436
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1036 PM MDT FRI OCT 31 2014

IDZ017-021>025-011300-
/O.CON.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...
SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS
1036 PM MDT FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SATURDAY. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO...
  SODA SPRINGS...MALAD AND MONTPELIER.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
828 
WWUS75 KPIH 010910
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MDT SAT NOV 1 2014

IDZ017-021>025-012100-
/O.CON.KPIH.WI.Y.0036.141101T1600Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...
SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS
310 AM MDT SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH.

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
628 
WWUS75 KPIH 011954
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
154 PM MDT SAT NOV 1 2014

IDZ017-021>025-020300-
/O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY...LAVA HOT SPRINGS...
SODA SPRINGS...PRESTON...MONTPELIER...GEORGETOWN...PARIS
154 PM MDT SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
043 
WWUS75 KPIH 012010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT SAT NOV 1 2014

IDZ017-021-022-020300-
/O.UPG.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
/O.NEW.KPIH.HW.W.0003.141101T2010Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
210 PM MDT SAT NOV 1 2014

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ020-020300-
/O.EXA.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
210 PM MDT SAT NOV 1 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ023>025-020300-
/O.CON.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
PRESTON...MONTPELIER...GEORGETOWN...PARIS
210 PM MDT SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...10 AM TO 9 PM MDT ON SATURDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH. 

* LOCATIONS INCLUDE...BURLEY...RAFT RIVER VALLEY...POCATELLO... 
  SODA SPRINGS...MALAD AND MONTPELIER. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT AT 
  TIMES. IN ADDITION...BLOWING DUST AND REDUCED VISIBILITY IS 
  LIKELY ON INTERSTATE 84 BETWEEN THE INTERSTATE 86 INTERCHANGE 
  AND THE UTAH STATE LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
838 
WWUS75 KPIH 020112
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
712 PM MDT SAT NOV 1 2014

IDZ017-021-022-020215-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-141102T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
712 PM MDT SAT NOV 1 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE HIGH
WIND WARNING.

SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW WARNING AND
ADVISORY THRESHOLDS. THE HIGH WIND WARNING IS CANCELED.

$$

IDZ020-023>025-020215-
/O.CAN.KPIH.WI.Y.0036.000000T0000Z-141102T0300Z/
UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
LAVA HOT SPRINGS...SODA SPRINGS...PRESTON...MONTPELIER...
GEORGETOWN...PARIS
712 PM MDT SAT NOV 1 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
ADVISORY.

SUSTAINED WIND SPEEDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY
CRITERIA IN THE PREVIOUSLY AFFECTED AREA. THE WIND ADVISORY IS
CANCELED.

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:21 AM MDT, 11 hours 21 minutes earlier.

Area forecast discussion, Oct 31, 3:21 AM MDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MDT FRI OCT 31 2014

.SHORT TERM...TODAY THROUGH SUNDAY.
EVENTFUL FORECAST IN THE SHORT TERM. SHOULD HAVE ANOTHER DRY DAY
TODAY WITH VERY WARM CONDITIONS ONCE AGAIN WITH HIGH TEMPERATURES
NEAR 20 DEGREES ABOVE NORMAL ONCE AGAIN. STRONG PACIFIC SYSTEM
MOVES ON SHORE SATURDAY WITH COLD FRONT MOVING INTO WESTERN IDAHO
SATURDAY MORNING. EXPECT STRONG SOUTHERLY WINDS AHEAD OF THE FRONT
ON SATURDAY AND EVEN EXPECT THUNDERSTORMS TO DEVELOP SATURDAY
AFTERNOON ACROSS ALL OF SOUTHEAST IDAHO. COULD SEE WIND GUSTS IN
THE 40 TO 50 MPH RANGE IN THE SOUTHERN HIGHLANDS AND SNAKE RIVER
PLAIN. FORECAST MODELS CONTINUE TO SEEM TO HANG ONTO THE WARM AIR
LONGER AND SNOW LEVELS START OUT VERY HIGH ON SATURDAY AND THE
LATEST NAM MODEL HAS BACKED OFF PRECIPITATION AMOUNTS CONSIDERABLY.
DECIDED AGAINST ISSUING WINTER STORM WATCH IN CENTRAL MOUNTAINS
DUE TO POSSIBLE DELAY IN ONSET OF COLD AIR AND SLOWER DROP IN SNOW
LEVELS. COLD FRONT PUSHES THROUGH REGION FROM NOON TO 6 PM
SATURDAY WITH THE REALLY COLD AIR DELAYING UNTIL AFTER MIDNIGHT
SUNDAY MORNING. SNOW LEVELS MAY STILL DROP TO VALLEY FLOORS SUNDAY
MORNING WITH POSSIBLE LIGHT SNOW IN SNAKE RIVER PLAIN. HIGHS
TEMPERATURES IN THE SNAKE PLAIN WILL TREND DOWN FROM AROUND 70
TODAY TO 60 SATURDAY TO LOW 40S SUNDAY BEHIND THE COLD FRONTAL
PASSAGE. GENERALLY EXPECT 3 TO 6 INCHES IN HIGH MOUNTAIN
ELEVATIONS FROM THIS STORM WITH MAINLY LESS THAN AN INCH IN THE
SNAKE RIVER PLAIN. WITH A TRANSITION FROM STRONG WINDS AND
THUNDERSTORMS SATURDAY TO MUCH COLDER CONDITIONS AND SNOW SATURDAY
EVENING THROUGH SUNDAY MORNING.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.

A RIDGE OF HIGH PRESSURE WILL BE CENTERED OFF THE COAST OF SOUTHERN
CALIFORNIA FOR MUCH OF THE EXTENDED. MOISTURE WILL BE STREAMING OFF
THE PACIFIC INTO OREGON AND INTO THE IDAHO PANHANDLE FOR MUCH OF
THIS TIME. THE MODELS KEEP MOST OF THE PRECIPITATION NORTH OR JUST
TOUCHING THE CENTRAL MOUNTAINS. THEREFORE MUCH OF THE AREA WILL BE
MAINLY UNDER THE INFLUENCE OF THE RIDGE. EXPECT TEMPS TO RISE ABOVE
NORMAL FOR MUCH OF THE EXTENDED PERIOD.

VALLE

&&

.AVIATION...HIGH AND MID LEVEL CLOUDS WILL POUR THROUGH THE REGION
TODAY AHEAD OF A STRONG LOW PRESSURE SYSTEM. EXPECT WINDS TO PICK UP
LATER THIS AFTERNOON BUT BREEZY CONDITIONS MORE LIKELY ON SATURDAY.
SHOWERS WILL OVERSPREAD THE REGION BEGINNING SATURDAY NIGHT.

VALLE

&&

.FIRE WEATHER...WINDS WILL INCREASE LATER THIS AFTERNOON AHEAD OF A
LOW PRESSURE SYSTEM. GUSTY WINDS ARE LIKELY ON SATURDAY AND SHOWERS
WILL BREAK OUT ACROSS THE REGION SATURDAY NIGHT. WIDESPREAD RAIN AND
SNOW SHOWERS ARE LIKELY FOR SUNDAY WITH SNOW LEVELS AROUND 6000 FEET.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:15 PM MDTWinter Storm WatchPIH12 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.